Illinois, 2005

Hail in Illinois, June 25, 2005

June 25, 2005 · NWS ILX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 1:25 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 1:25 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SAT JUN 25 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD A WEAK FRONTAL BOUNDARY
EXTENDING FROM THE EASTERN GREAT LAKES... ACROSS NORTHERN ILLINOIS
AND INTO THE CENTRAL PLAINS. A JUICY AIRMASS WAS IN PLACE ACROSS
CENTRAL AND SOUTHEAST ILLINOIS TO THE SOUTH OF THIS FRONT. MAIN
FORECAST CONCERNS REVOLVE AROUND PRECIPITATION CHANCES UNTIL THIS
BOUNDARY FINALLY CLEARS THE REGION LATE NEXT WEEK AND HOW HOT IT
WILL BE UNTIL IT DOES SO.

12Z MODELS IN PRETTY GOOD AGREEMENT OVERALL WITH RESPECT TO FEATURES
EXPECTED TO IMPACT REGION. THE NAM IS A BIT MORE AGGRESSIVE WITH A
WEAK IMPULSE THAT DRIFTS AROUND THE MEAN RIDGE FROM THE SOUTHEAST
UNITED STATES...BUT IN ANY CASE THIS FEATURES SHOULD HAVE MINIMAL
IMPACT IF ANY ON FORECAST AREA (GENERALLY ONLY SOUTHEAST SECTIONS).
GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE IN DEPICTING
THE RATHER STAGNANT AIRMASS EXPECTED INTO NEXT WEEK.

SHORT TERM...TONIGHT THROUGH TUESDAY...OVERALL WEATHER CONDITIONS
WILL BE STATUS QUO FOR THE NEXT FEW DAYS. WEAK UPPER RIDGING WILL
REMAIN IN PLACE...WITH A FAIRLY WELL DEFINED SURFACE BOUNDARY TO OUR
NORTH AND WEST. ALSO...AS STATED ABOVE...AN IMPULSE WILL IMPACT
EASTERN SECTIONS OF THE REGION SLIGHTLY MONDAY AND TUESDAY.
SO...EXPECT ISOLATED STORMS TO DEVELOP WITH AFTERNOON HEATING EACH
AFTERNOON. HOWEVER...WITH WITH THE EXCEPTION OF THE IMPULSE IN THE
EAST THERE IS NOT ENOUGH OF A FOCUS TO HANG YOUR HAT ON TO CARRY
STORMS IN FORECAST AT THIS TIME (CONSIDERING THE OVERALL
CHANCES/COVERAGE). OVERNIGHT LOWS AND DAYTIME HIGHS WILL NOT BE
APPRECIABLY DIFFERENT THAN THOSE OF TODAY THE THE PAST COUPLE DAYS.

LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS SHARE THE SAME
FLAVOR ONCE AGAIN WITH THE PATTERN CHANGE...BUT STILL HAVE A FAIR
AMOUNT OF SPREAD WITH THE TIMING OF THIS CHANGE. THE MOST NOTABLE
FEATURE IS A STRONG UPPER WAVE THAT WILL FLATTEN THE EASTERN U.S.
RIDGE AND PUSH A COLD FRONT THROUGH THE REGION IN THE VICINITY OF
THURSDAY. STILL FAVOR A SLOWER SOLUTION FOR THIS FROPA
(THURSDAY/THURSDAY NIGHT) GIVEN THE STRENGTH OF THE RIDGE...BUT
THERE IS ENOUGH UNCERTAINTY TO NOT HIT THE RAIN CHANCES TOO HARD AT
THIS POINT. A SOUTHERN STREAM WAVE MAY ARRIVE BY SATURDAY AND PUSH
THE TAIL OF THE FRONT BACK NORTH TOWARD REGION...BUT GIVEN THE
DROUGHT PATTERN WE ARE IN WILL LEAVE IT DRY AT THIS TIME.
UNSEASONABLY WARM AND HUMID CONDITIONS WILL PERSIST UNTIL LATE WEEK
FROPA...WHEN TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

BAK
Hazardous weather outlook, Jun 25, 10:02 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT SAT JUN 25 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-261100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1102 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED TO ERUPT THROUGHOUT THE DAY
TODAY, BUT MAINLY THIS AFTERNOON. SOME SMALL HAIL AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE. NO ORGANIZED SEVERE WEATHER ACTIVITY IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON,
MAINLY SOUTH OF I-70, AS A WEAK SHORT WAVE AFFECTS THE AREA. THE
BETTER CHANCE OF THUNDERSTORMS WILL BE ON THURSDAY AND THURSDAY
EVENING, AS A STRONGER COLD FRONT MOVES QUICKLY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

The radar

The Lincoln radar (KILX), 92 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Champaign

When
June 25, 4:30 PM CST
Where
Champaign County, Champaign
Measured
1 in hail
Reported by
METEOROLOGIST(NON NWS)
Coordinates
40.117, -88.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455419.